MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded multifocal intraocular lens (iol) was explanted from a patient's left eye due to patient experiencing symptoms of dark vision, poor night vision, glare, and halos, which began one week postoperatively and persisted for five months.A non-johnson & johnson lens (+20.0d) was used as the replacement.Reportedly, the patient is happier with vision with new lens.It was noted that the lens will not be returned.No further information was provided.
 
Additional Manufacturer Narrative
Section a5 and a6: unknown, information was requested but not provided.Section b3: date of event: exact date is unknown/not provided.Best estimate date is 1 week post-op.Section h6: health effect - clinical code: 2140 glare surgical intervention required, 2140 visual disturbance- dysphotopsia- requiring surgical intervention section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt was made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22779038
Report Number3012236936-2025-000215
Device Sequence Number9487826
Product Code MFK
UDI-Device Identifier05050474810808
UDI-Public(01)05050474810808(17)270506
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight54 KG